MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2991326
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study (b)(6 ) regarding a patient with clinical id (b)(4).It was reported that there was non-union at l5-s1.Sponsor assessment possible related to the tlif grafting material, to the capstone peek and to the posterior supplemental fixation system site related assessment  related to the tlif grafting material, and probably related to study procedure.  severity of ae - moderate there were no further complications reported regarding the event.Ct on (b)(6) 2023: non-union at l5/ s1, broken s1 pedicle screw description non union at l5/s1 and l4/l5 action type: diagnostic action subtype: ct without contrast2 action result: non-union l5?s1 and l4/l5 action date: on (b)(6) 2023 action type: diagnostic action subtype: were any diagnostic test performed action result: y narrative: no definite bony bridging across the vertebral bodies at l4/l5.Update received broken right s1 pedicle screw surgery :volume of allograft bone implanted (if needed to supplement local bone autograft) - superior treated level: 0 cc outcome status: recovering/resolving narrative- 36m: pt reports worsening low back pain, mri ordered.Postoperative changes at l4/s1 on (b)(6) 2024: revision surgery/ alif at l5/s1 with posterior spinal revision recommended in addition to tlif at l3/l4 adverse event info: does the adverse event involve a lumbosacral spinal level: y if yes, levels involved: l4-l5, l5-s1 subevent number: 0 narrative: non-union at l5/s1 noted by investigator at 12m follow-up visit (b)(6) 2022.Ct on (b)(6) 2023: non-union at l5/s1, broken rt s1 pedicle screw and no definite bony bridging across the vertebral bodies at l4/l5.36m: pt reports worsening low back pain, mri - postoperative changes at l4/s1 on (b)(6)2024: revision surgery/ alif at l5/s1 with posterior spinal revision recommended in addition to tlif at l3/l4, not scheduled.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 2991226, serial/lot #: h5651540, ubd: 07-jan-2029, udi (b)(4) ; product id: msb_unk_unknown, serial/lot #: unknown, ubd: unknown, udi#: unknown b2: other - revision surgery recommended h6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study (b)(6)) regarding a patient with clinical id (b)(6).It was reported that there was non-union at l5-s1.Sponsor assessment possible related to the tlif grafting material, to the capstone peek and to the posterior supplemental fixation system site related assessment related to the tlif grafting material, and probably related to study procedure.Severity of ae - moderate there were no further complications reported regarding the event.(b)(6) 2023, update received ct (b)(6) 2023: non-union at l5/ s1, broken s1 pedicle screw (broken screw is assessed in (b)(4)) (b)(6) 2023, update received description non-union at l5/s1 and l4/l5 action type: diagnostic action subtype: ct without contrast2 action result: non-union l5?s1 and l4/l5 action date: (b)(6) 2023 action type: diagnostic action subtype: were any diagnostic test performed action result: y narrative: no definite bony bridging across the vertebral bodies at l4/l5.(b)(6) 2023, update received broken right s1 pedicle screw (updated in (b)(4)) (b)(6) 2024, update received surgery :volume of allograft bone implanted (if needed to supplement local bone autograft) - superior treated level: 0 cc (b)(6) 2024, update received outcome status: recovering/resolving narrative- 36m: pt reports worsening low back pain, mri ordered.(b)(6) 2024, update received postoperative changes at l4/s1 (b)(6) 2024: revision surgery/ alif at l5/s1 with posterior spinal revision recommended in addition to tlif at l3/l4 (b)(6) 2024 update received adverse event info: does the adverse event involve a lumbosacral spinal level: y if yes, levels involved: l4-l5, l5-s1 subevent number: 0 narrative: non-union at l5/s1 noted by investigator at 12m follow-up visit (b)(6) 2022.Ct (b)(6) 2023: non-union at l5/s1, broken rt s1 pedicle screw and no definite bony bridging across the vertebral bodies at l4/l5.36m: pt reports worsening low back pain, mri - postoperative changes at l4/s1 (b)(6) 2024: revision surgery/ alif at l5/s1 with posterior spinal revision recommended in addition to tlif at l3/l4, not scheduled.(b)(6) 2025, update received interventions: injection-1 details: injection name: esi levels: l5-s1 details: epidural steroid injection diagnostics: postoepratice changes at l4/s1 narrative: (b)(6) 2025 - l4/l5 level fused, worsening low back pain.
 
Additional Manufacturer Narrative
B5.Desc evt problem updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study mdt17074sd1706 ) re garding a patient with clinical id (b)(6).It was reported that there was non-union at l5-s1.Sponsor assessment possible related to the tlif grafting material, to the capstone peek and to the posterior supplemental fixation system site related assessment  related to the tlif grafting material, and probably related to study procedure.  severity of ae - moderate there were no further complications reported regarding the event.(b)(6) 2023 , update received ct (b)(6)23: non-union at l5/ s1, broken s1 pedicle screw (broken screw is assessed in pe 705571676) (b)(6)2023 , update received description non union at l5/s1 and l4/l5 action type: diagnostic action subtype: ct without contrast2 action result: non-union l5?s1 and l4/l5 action date:(b)(6)2023 action type: diagnostic action subtype: were any diagnostic test performed action result: y narrative: no definite bony bridging across the vertebral bodies at l4/l5.(b)(6)2023 , update received broken right s1 pedicle screw (updated in pe 705571676) (b)(6)2024, update received surgery :volume of allograft bone implanted (if needed to supplement local bone autograft) - superior treated level: 0 cc (b)(6)2024, update received outcome status: recovering/resolving narrative- 36m: pt reports worsening low back pain, mri ordered.(b)(6)2024, update received postoperative changes at l4/s1 (b)(6)24: revision surgery/ alif at l5/s1 with posterior spinal revision recommended in addition to tlif at l3/l4 2024-jun-05 update received adverse event info: does the adverse event involve a lumbosacral spinal level: y if yes, levels involved: l4-l5, l5-s1 subevent number: 0 narrative: non-union at l5/s1 noted by investigator at 12m follow-up visit (b)(6)2022.Ct (b)(6)/23: non-union at l5/s1, broken rt s1 pedicle screw and no definite bony bridging across the vertebral bodies at l4/l5.36m: pt reports worsening low back pain, mri - postoperative changes at l4/s1 05/02/24: revision surgery/ alif at l5/s1 with posterior spinal revision recommended in addition to tlif at l3/l4, not scheduled.2025 may 21, update received interventions: injection-1 details: injection name: esi levels: l5-s1 details: epidural steroid injection diagnostics : postoepratice changes at l4/s1 narrative: 05/12/25 - l4/l5 level fused, worsening low back pain.7 may 2026, update received: as on 5 may 2026, patient still has back pain.
 
Additional Manufacturer Narrative
B5.Desc evt problem updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19573596
Report Number1030489-2024-00710
Device Sequence Number8524831
Product Code MAX
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2026
Device Model Number2991326
Device Catalogue Number2991326
Device Lot NumberH5469480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer05/21/2025
05/07/2026
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date06/11/2025
05/22/2026
Date Device Manufactured09/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexMale
Patient RaceWhite